Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 8, NWS North Platte, NE

April 26, 201022 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Apr 26, 2010, 2:51 AM MDT for 22 counties in Nebraska. It took effect at Apr 26, 2010, 9:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2010, 2:51 AM MDT (08:51 UTC)
In effect from
Apr 26, 2010, 9:00 AM MDT
Expired
Apr 26, 2010, 6:42 PM MDT
In force
10 hr
Issued by
NWS North Platte, NE
All 22 counties

Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 46 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WWUS73 KLBF 260851
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 AM CDT MON APR 26 2010

...STRONG NORTHWEST WINDS TODAY...

.A STRONG STORM SYSTEM WILL MOVE ALONG THE MISSOURI RIVER VALLEY
TODAY AS HIGH PRESSURE BUILDS SOUTHEAST OVER THE ROCKIES.
INBETWEEN THESE TWO SYSTEMS...STRONG WINDS ARE EXPECTED TO
DEVELOP OVER PORTIONS OF WESTERN NEBRASKA THIS AFTERNOON.

NEZ022>025-035>037-056>059-069>071-270100-
/O.NEW.KLBF.WI.Y.0008.100426T1500Z-100427T0100Z/
GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
351 AM CDT MON APR 26 2010 /251 AM MDT MON APR 26 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

* WINDS WILL GRADUALLY INCREASE DURING THE LATE MORNING AND EARLY
  AFTERNOON HOURS. WINDS WILL THEN SUBSIDE DURING THE EVENING
  HOURS.

* NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45
  MPH.

* HIGH PROFILE VEHICLES TRAVELING NORTHEAST OR SOUTHWEST WILL
  ENCOUNTER POTENTIALLY HAZARDOUS CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MASEK
2 follow-up statements
170 
WWUS73 KLBF 261625
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 AM CDT MON APR 26 2010

...STRONG NORTHWEST WINDS TODAY...

.A STRONG STORM SYSTEM WILL MOVE ALONG THE MISSOURI RIVER VALLEY
TODAY AS HIGH PRESSURE BUILDS SOUTHEAST OVER THE ROCKIES.
IN BETWEEN THESE TWO SYSTEMS...STRONG WINDS ARE EXPECTED TO
CONTINUE ACROSS PORTIONS OF WESTERN NEBRASKA THIS AFTERNOON.

NEZ004>006-008-009-026-027-038-094-270030-
/O.EXA.KLBF.WI.Y.0008.000000T0000Z-100427T0100Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...DUNNING...TAYLOR...
BROKEN BOW...CODY...MERRIMAN...KILGORE
1125 AM CDT MON APR 26 2010 /1025 AM MDT MON APR 26 2010/

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH
  WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO
  DECREASE DURING THE EVENING HOURS.

* HIGH PROFILE VEHICLES WILL ENCOUNTER POTENTIALLY HAZARDOUS
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ022>025-035>037-056>059-069>071-270030-
/O.CON.KLBF.WI.Y.0008.000000T0000Z-100427T0100Z/
GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
1125 AM CDT MON APR 26 2010 /1025 AM MDT MON APR 26 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH
  WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO
  DECREASE DURING THE EVENING HOURS.

* HIGH PROFILE VEHICLES WILL ENCOUNTER POTENTIALLY HAZARDOUS
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


&&

$$

TAYLOR
148 
WWUS73 KLBF 270042
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT MON APR 26 2010

...WINDS CONTINUE TO SUBSIDE ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...

NEZ004>006-008-009-022>027-035>038-056>059-069>071-094-270145-
/O.CAN.KLBF.WI.Y.0008.000000T0000Z-100427T0100Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-
THOMAS-BLAINE-LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...DUNNING...TAYLOR...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
742 PM CDT MON APR 26 2010 /642 PM MDT MON APR 26 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WIND ADVISORY. 

NORTHERLY WINDS OF 20 TO 30 MPH...WILL DIMINISH TO 5 TO 15 MPH BY
LATE EVENING...BECOMING LIGHT AND VARIABLE AFTER MIDNIGHT. 

$$

CLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:39 AM MDT, 12 minutes earlier.

Area forecast discussion, Apr 26, 2:39 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 AM CDT MON APR 26 2010

.SYNOPSIS...
SURFACE COLD FRONT WELL TO THE SOUTH AND EAST OF THE CWA THIS
MORNING AND IS CONNECTED TO A LOW OVER NW MN. SURFACE HIGH
DRIFTING SOUTH OVER ALBERTA/SASKA...NOSING INTO MT. LARGE UPPER
LEVEL LOW STILL CHURNING ACROSS THE OHIO VALLEY...WITH THE NEXT
LOW/TROF STRETCH FROM CENTRAL N DAKOTA INTO NE NEB. SOME LIGHT
SHOWERS ALONG/AHEAD OF THE TROF AXIS. RIDGING OCCURRING OVER THE
WESTERN STATES.

&&

.DISCUSSION...
MODELS IN GOOD OKAY AGREEMENT EARLY ON...THEN BECOME FAIRLY
SPREAD BY WEEKS END. FOR TODAY THE UPPER LEVEL LOW WILL FOLLOW
DOWN THE MISSOURI RVR VALLEY. AS THE LOW PUSH ACROSS EASTERN NEB
THIS MORNING...PRECIP IS EXPECTED TO WRAP BACK WESTWARD INTO N
CENTRAL NEB. THE CLOUDS AND PRECIP WILL HELP HOLD TEMPS WELL
BELOW NORMAL...STRUGGLING TO HIGH 50. COLD ADVECTION DESPITE
PEAKS OF SUN TO THE WEST...GOING TO HOLD HIGHS IN THE 50S...ALSO
BELOW NORMAL. ALSO A CONCERN TODAY WILL BE GUSTY NW WINDS. BUFKIT
SOUNDINGS SHOW GOOD MIXING THIS AFTN AND GUIDANCE IS BORDERLINE
WIND ADV CRITERIA...ESPECIALLY IN THE SW WERE MORE SUN IS
EXPECTED. THUS WILL ISSUE A WIND ADV FOR THE DAY. WILL HAVE TO
MONITOR CLOSELY AS IT IS POSSIBLE THE ENTIRE CWA MAY NEED THE
ADVISORY.

THE COOLER TEMPS TODAY WILL SET THE STAGE FOR A VERY COLD NIGHT.
THE HIGH PRESSURE WILL BUILD OVERHEAD BY TOMORROW MORNING...WITH
DECREASING CLOUDS AND GOOD RADIATION. GUIDANCE OVER WESTERN NEB
IN THE MID AND UPPER 20S...WHICH HAS BEEN FOLLOW. LOWER TO MID
30S OVER N CENTRAL AS CLOUDS HOLD ON A LITTLE LONGER INTO THE
NIGHT. WITH THE CHILLY START TO THE DAY...AND THE HIGH SLOW TO
PUSH TO THE SE...WARMER SW WINDS DO NOT KICK IN UNTIL TUESDAY
AFTN. THIS WILL HELP REBOUND TEMPS CLOSER TO NORMAL. THE SW WINDS
CONTINUE INTO THE NIGHT AND WILL HOLD TEMPS UP TUESDAY NIGHT.
THEN AS THE WESTERN RIDGE BUILDS EAST FOR WED AND CONTINUED SW
WINDS...HIGHS TO JUMP INTO THE 70S.

WARMTH WILL BE SHORT LIVED AS THE NEXT VERY LARGE TROF DIGS OVER
THE WESTERN HALF OF CONUS. MODELS STRUGGLING ON HOW THIS TROUGH
WILL MATURE OVER THE PLAINS. A COLD FRONT IS EXPECTED SOMETIME
THURS MORNING...WITH THE RETURN TO COOL AND POSSIBLY SHOWERY END
OF THE WEEK INTO THE WEEKEND. LITTLE CHANGES MADE TO GOING
FORECAST AS WE WAIT FOR BETTER MODEL AGREEMENT.

&&

.AVIATION...
VFR MOST AREAS TODAY AND TONIGHT. SCATTERED MVFR CONTINUES ALONG
AND EAST OF HIGHWAY 83 NORTH OF HIGHWAY 2 ASSOCIATED WITH AN
UPPER LEVEL DISTURBANCE ACROSS THE UPPER MIDWEST. THIS
DISTURBANCE IS EXPECTED TO DRIFT EAST THIS MORNING AND THEN
RETROGRADE WESTWARD THIS AFTERNOON AND TONIGHT. SFC WINDS TODAY
WILL BE RUNNING 32025G35KT.

&&

.CLIMATE...
FROST AND FREEZE CONDITIONS ARE VERY COMMON THIS TIME OF YEAR.
EXCEPT FOR WEDNESDAY SEASONABLY COOL CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH THE NEXT 7 DAYS. THE FIFTY PERCENT PROBABILITY
FOR FREEZING TEMPERATURES IS ABOUT 2 WEEKS AWAY FOR WESTERN
NEBRASKA AND A WEEK OR LONGER FURTHER EAST. NO FREEZE OR FROST
HEADLINES WILL BE ISSUED UNTIL THE 50 PERCENT PROBABILITY HAS BEEN
EXCEEDED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM CDT
/9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR
NEZ022>025-035>037-056>059-069>071.

&&

SYNOPSIS/DISCUSSION...MASEK
AVIATION/CLIMATE...CDC
Hazardous weather outlook, Apr 25, 2:46 PM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 PM CDT SUN APR 25 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-262100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
346 PM CDT SUN APR 25 2010 /246 PM MDT SUN APR 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

TEMPERATURES ACROSS THE PANHANDLE INTO FAR WESTERN NEBRASKA WILL
DROP TO FREEZING...OR A FEW DEGREES BELOW FREEZING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TEMPERATURES ACROSS THE ALL OF WESTERN AND PORTIONS OF CENTRAL
NEBRASKA WILL DROP TO FREEZING...OR A FEW DEGREES BELOW FREEZING
MONDAY NIGHT.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE WEDNESDAY AFTERNOON
AND THURSDAY. STORM COVERAGE IS EXPECTED TO BE ISOLATED TO PERHAPS
SCATTERED IN SOME AREAS. THERE IS ALSO SOME POTENTIAL FOR SEVERE
STORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.